What to Do to Fix Persistent Swelling from Sculptra Placed Along Orbital Rim 1 Year Ago?

I understand Sculptra and its effects, that it is different than other fillers. MD who injected Sculptra is board certified plastic surgeon & senior trainer for the product. He tired hyaluronidase, but swelling (NOT nodules) did not resolve. What else can be done? I have never had any other filler injected in that area, this is a reaction to the Sculptra. The Sculptra injected in other areas of my face feel and look fine (lower cheeks). Thank you for any suggestions.

Doctor Answers 3

Sculptra around the eyes is showing

The problem is that the cheeks are so volume depleted it makes the problem worse. I would correct the cheeks with either an HA or Sculptra. This will help hide the Sculptra incorrectly injected. You can try to destroy the collagen with Ulthera or an RF device as well, but that is not what I would do. Perlane or Voluma in this area will make things a lot better.


Panama City Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

The question is do you add or subtract in a case like yours?

Your picture is really very informative

  • you have a relatively lean face with little facial fat over the orbital rims
  • you have "premalar edema", one of the most difficult problems to correct.
  • Your injection was with Sculptra, a great product below the infraorbital rim, but tricky above
  • You have tried Hyaluronidase without improvement which would be expected because Scuptra is not a hyalurnidase product
  • Dilute corticosteroid placed in a very small amout may shrink the premalar edema, but would also leave you with the hollow below.  This is the subtractive approach
  • An alternate approach might be to add below the area of edema (Restylane) and see if you can disguise the fullness by blending it into the area below which appears hollow on you photo. 

There is no easy solution.

Dr. Mayl

Fort Lauderdale

 

 

 

Nathan Mayl, MD
Fort Lauderdale Plastic Surgeon
4.5 out of 5 stars 7 reviews

Persistent swelling from Sculptra

Since Sculptra stimulates new collagen formation and not hyaluronic acid, it is not surprising that hyaluronidase did not work. I would suggest trying an injection of a very dilute corticosteroid such as triamcinolone into the area. At very low concentrations this can be a very safe and effective treatment. Without treatment it should gradually improve but it may take many years.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 10 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.